Alert archive / North Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 13, NWS Wilmington, NC
NWS Wilmington, NC issued this coastal flood statement at Sep 18, 2007, 4:56 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2007, 4:56 AM EDT (08:56 UTC)
- Expired
- Sep 18, 2007, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KILM 180856 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 456 AM EDT TUE SEP 18 2007 NCZ097-101-190000- /O.NEW.KILM.CF.S.0013.070918T0856Z-070919T0000Z/ PENDER-NEW HANOVER- 456 AM EDT TUE SEP 18 2007 ...HIGH RIP CURRENT RISK FOR THE EAST FACING BEACHES TODAY... A PERSISTENT NORTHEAST WIND COMBINED WITH AN EASTERLY SWELL WILL CREATE STRONG RIP CURRENTS TODAY FOR THE EAST FACING BEACHES OF SOUTHEAST NORTH CAROLINA...FROM SURF CITY TO CAPE FEAR. THE RIP CURRENTS COULD BE POTENTIALLY LIFE THREATENING TODAY...PARTICULARLY AROUND AN HOUR EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 600 AM AND 730 PM TODAY. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER TO REMAIN CALM. TRY TO SWIM ON A COURSE THAT TAKES YOU DOWN THE BEACH. ONCE YOU GET AWAY FROM THE RIP...BEGIN TO SWIM BACK TO SHORE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST THE RIP. THEY CAN EXHAUST OR EVEN KILL THE STRONGEST SWIMMER. RIP CURRENTS CAN BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. HEED THE ADVICE OF LOCAL LIFEGUARDS AND PAY ATTENTION TO POSTED FLAGS AND SIGNS. $$ 43
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this coastal flood statement went out at Sep 18, 2:40 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 18, 2:40 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
240 AM EDT TUE SEP 18 2007
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER NEW ENGLAND WILL EXTEND SOUTHWEST ACROSS
THE CAROLINAS THROUGH TONIGHT. A COASTAL FRONT WILL SLOWLY EVOLVE
THROUGH WEDNESDAY AND DRIFT BACK TOWARD THE COAST WEDNESDAY NIGHT
AND EARLY THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
WATER VAPOR IMAGERY TELLS THE STORY THIS MORNING AS MID LEVEL RIDGE
BUILDS TO THE WEST AND ELONGATED TROUGH IS DEVELOPING JUST TO OUR
EAST. A FEW MID LEVEL CLOUDS MADE A RUN FOR THE COAST EARLIER IN THE
EVENING BUT THE DRY AIR WON OUT AND IT APPEARS THE AREA WILL REMAIN
UNDER THE VERY DRY COLUMN AT LEAST THROUGH TODAY LEADING TO A
TEMPERATURE FORECAST ONCE AGAIN.
THERMAL PROFILES ONCE AGAIN FAVOR THE GFS/MAV NUMBERS AS THE MET
VALUES ARE A BIT TOO COOL. SHOULD SEE UPPER 70S NORTHEAST AREAS TO
LOWER 80S SOUTHWEST WITH SUNNY SKIES. THESE VALUES ARE JUST ABOUT A
CATEGORY UNDER CLIMATOLOGY.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
UPPER TROUGH WILL LINGER JUST OFF THE COAST TONIGHT WITH THE DEEPEST
MOISTURE FOUND OFFSHORE. THE WEAKNESS IN THE HEIGHT FIELD ALOFT WILL
DRIFT WEST TO OVER THE COAST WED THROUGH WED NIGHT AS AN UPPER LOW
EVOLVES NEAR FLORIDA. ALTHOUGH NOT IMPRESSIVE AT THIS POINT
LOW-LEVEL THETA-E ADVECTION WILL BEGIN DURING WEDNESDAY AS THE FLOW
VEERS SLIGHTLY MORE ONSHORE. HOWEVER...THE DEEPER MOISTURE WILL NOT
MOVE INTO THE PICTURE UNTIL LATE IN THE PERIOD OR MORE LIKELY INTO
THE LONG TERM PERIOD. SURFACE CONVERGENCE WILL INCREASE ALONG THE
COAST AS THE COASTAL TROUGH DRIFTS WEST WARRANTING SMALL POPS EAST
WED INCREASING TO CHANCE POPS BY WED NIGHT WITH A LITTLE BETTER
MOISTURE PROFILE. WITH THE NORTHEASTERLY FLOW FAVOR A BLEND OF
MAV/MET NUMBERS FOR WED/WED NIGHT AND A BLEND TO THE SLIGHTLY WARMER
MAV NUMBERS FOR TONIGHT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MID LEVEL RIDGE WILL BUILD ACROSS THE SOUTHERN PLAINS AND OHIO
VALLEY ON THURSDAY WHILE A TROUGH EXITS THE NEW ENGLAND COAST. THIS
TROUGH WILL HAVE LEFT BEHIND A CUTOFF OVER THE NE GOMEX. WEAK
WATLANTIC SFC RIDGE WILL BRING AN EASTERLY ONSHORE FLOW LOCALLY THAT
SHOULD STRENGTHEN AS THE DAY WEARS ON DUE TO INCREASING CONVERGENCE
ALONG A DEVELOPING COASTAL TROUGH. GLOBAL MODELS ARE STILL SHOWING
CONSIDERABLE DISAGREEMENT WITH THE TIMING AND STRENGTH OF THE INLAND
ADVECTION OF THE MOISTURE HOWEVER. THIS IS MAKING FOR LOW CONFIDENCE
WITH REGARDS TO SKY TEMP POPS AND QPF. GIVEN THE WELL DEFINED
ONSHORE FLOW THROUGH MOST OR ALL OF THE BOUNDARY LAYER SOME W TO E
GRADED POPS SEEM REASONABLE. TYPICALLY SUCH A FLOW DOES PRODUCE
PRECIPITATION BUT DEPENDING ON THE STRENGTH OF THE AFOREMENTIONED
FEATURES RAINFALL CAN RANGE FROM WIDESPREAD SUBSTANTIAL RAIN TO 15
PERCENT COVERAGE OF TROPICAL SHOWERS THAT LAST 5 MINUTES AND ONLY
ALONG THE IMMEDIATE COAST. GFS MOS HAVE TAKEN AN UNFORTUNATE TURN
FROM THE LIKELY/CATEGORICAL RANGE TO SLIGHT CHANCE THU-SAT. WILL NOT
GO THIS LOW BUT HAVE TRIMMED BACK TO CHANCE RANGE THU...A LITTLE
LOWER FRI...AND ALMOST DOWN TO SLIGHT CHANCE ON SAT. TEMP FCST NEAR
CLIMO IN THIS PATTERN GIVE OR TAKE A FEW DEGREES DEPENDING ON CLOUD
COVER.
NORTHWEST FLOW DEVELOPS SUNDAY AND MONDAY AS THE MID LEVEL RIDGE
BUILDS MORE STRONGLY INTO THE OH/MS VALLEYS. THIS WILL SHUNT
WHATEVER DEEP LEVEL MOISTURE THAT HAD BEEN ACROSS THE AREA...IF
ANY...FARTHER TO THE SOUTH. STRENGTHENING BERMUDA HIGH COULD ACT TO
INCREASE LOW LEVEL MOISTURE BUT THIS SETUP SHOULD NOT WARRANT
ANYTHING MORE THAN SILENT POPS. TEMPS SHOULD WARM BY A FEW DEGREES
INTO THE MID 80S BY DAY.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS THROUGH THE FORECAST PERIOD. WATER VAPOR IMAGERY
SHOWS VERY DRY AIR AT THE MID LEVELS AND MODEL CROSS SECTIONS ARE IN
AGREEMENT. ONCE AGAIN...WINDS INCREASE SOMEWHAT AS LOW LEVELS COUPLE
WITH DAYTIME HEATING WITH SOME GUSTS AROUND 17 KTS EXPECTED FOR AT
LEAST A FEW HOURS.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS LATE WEDNESDAY INTO
THURSDAY COASTAL TERMINALS. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY ALL TERMINALS.
&&
.MARINE...
NEAR TERM /THROUGH TODAY/...
PERSISTENT NE FLOW HAS INCREASED A BIT THIS MORNING NOW HOVERING IN
THE 20-23 KNOT RANGE AT 41013. SEAS HAVE RESPONDED NOW NEARING SEVEN
FEET. THIS PATTERN WILL CONTINUE UNABATED THROUGH THE DAY AND WILL
CONTINUE TO ADVERTISE SMALL CRAFT CONDITIONS ALL ZONES.
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
NORTHEASTERLY FLOW WILL CONTINUE TO BE THE RULE THIS FORECAST CYCLE
WITH HIGH PRESSURE RIDGING INTO THE CAROLINAS FROM THE NORTH AND
LOWERING PRESSURE OFF THE SE COAST. WRF WIND FIELD LOOKS OVERDONE IN
THE REGION NORTH OF THE DEVELOPING LOW OFF THE GA/FL COAST. AS A
RESULT...A BLEND TOWARD THE MORE CONSERVATIVE GFS SEEMS THE WAY TO
GO AT THIS POINT. THE IMPRESSIVE LOCAL NORTHEAST FETCH DURATION WILL
KEEP SEAS AT OR JUST ABOVE 6 FT HEADING INTO WEDNESDAY NIGHT. AS A
RESULT HAVE EXTENDED THE SMALL CRAFT ADVISORY INTO THE 4TH PERIOD.
IN ADDITION TO THE NORTHEAST WIND WAVES AN INCREASING EASTERLY SWELL
MAY BECOME MORE OF A FACTOR TOWARD THE END OF THE SHORT TERM PERIOD.
LONG TERM /THURSDAY THROUGH SATURDAY/...
EAST TO EAST-SOUTHEAST SWELLS STILL EXPECTED TO BE MOVING IN ON A
LONG EASTERLY FETCH AROUND WATLANTIC HIGH. THIS SWELL/WIND WAVE
COMBO WILL BE IN A WEAKENING STATE BUT CAUTIONARY HEADLINES MAY
STILL BE REQUIRED IN TEXT PRODUCTS AS THE ONSHORE DIRECTION COULD
STILL BE BRINGING SOME 5 FT SEAS INTO THE OUTER EDGE OF THE FCST
AREA. EASTERLY WINDS WILL CONTINUE FOR THE REST OF THE PD AS BERMUDA
HIGH GETS MORE ESTABLISHED. WIND WAVE COMPONENT COMBINED WITH WEAK
LINGERING EASTERLY SWELL COULD STILL BE ENOUGH FOR BORDERLINE SCEC.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR AMZ250-
252-254-256.
&&
NEAR TERM...SHK
SHORT TERM...SRP
LONG TERM...005
AVIATION...SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:13 AM EDT | Flash Flood Warning | ILM | Robeson | 2 hr |
Nearby
Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.